Dr. Nagler's Tinnitus Corner
Latest Topics
 
 
 


Reply
  Author   Comment  
Ambassador

Member
Registered:
Posts: 21
 #1 
Doctor,

I read everything I can and know most on the internet is just laymen's opinion but every once in a while something strikes a chord with me.

I recently started reading accounts of allergies, histamine and tinnitus. I've always suffered the usual pollen allergies and years before my tinnitus I suffered chronic idiopathic urticaria for about 10 years, awful, and took enough antihistamines to sink a small boat. Never found the cause and it just went away.

So, is there something to people with histamine issues that might make them to be predisposed to acquire tinnitus, or could years of antihistamine use have some effect of the onset of tinnitus? 

I'm becoming a little reluctant to use the occasional zyrtec or claritin out of concern it could exaserbate my tinnitus. Meanwhile there are reports that antihistamines might reduce tinnitus.

I'm concerned because after 4.5 months I am able to finally peacefully co-exist with my tinnitus and it's only a minor irritant when I first wake up in the morning, getting up solves that problem.

As always, thanks in advance.
Dr. Nagler

Owner
Registered:
Posts: 1,764
 #2 
Quote:
Originally Posted by Ambassador
I read everything I can and know most on the internet is just laymen's opinion but every once in a while something strikes a chord with me.

Acknowledging that most of it is laymen's opinion is one thing. Realizing that much of it is misleading, if not totally wrong, is quite another. So why not read a good novel instead? At least that way you can derive some pleasure! I'm serious here. Why read everything you can about a subject when you know in advance that so much of what you are reading is misleading??!! Just something to think about.

Quote:
I recently started reading accounts of allergies, histamine and tinnitus. I've always suffered the usual pollen allergies and years before my tinnitus I suffered chronic idiopathic urticaria for about 10 years, awful, and took enough antihistamines to sink a small boat. Never found the cause and it just went away.

So, is there something to people with histamine issues that might make them to be predisposed to acquire tinnitus, or could years of antihistamine use have some effect of the onset of tinnitus?

No.

Quote:
As always, thanks in advance.

You are welcome. Glad to help.

All the best -

Stephen M. Nagler, M.D.
Atlanta Tinnitus Consultants, LLC
__________________

The best way to find yourself is to lose yourself in the service of others.
- Mahatma Gandhi

No bird ever soared in a calm. Adversity is what lifts us.
-
David McCullough quoting Wilbur Wright
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



Dr. Nagler's Tinnitus Corner is provided for education and information only. It is not intended for the purpose of providing medical care and should in no way substitute for appropriate in-person consultations with qualified healthcare professionals. By using this site, participants agree to hold Dr. Nagler and Atlanta Tinnitus Consultants, LLC harmless with respect to any loss, injury, claim, liability, or damage arising from following the postings herein.